Suffering from weight loss, shortened menstrual cycle, leg spasms and sweats. What is the cause?
User rating for this question
weight loss, hands shake, shortened menstrual, leg spasms, and sweats...what is wrong with me?
Posted Wed, 27 Nov 2013 in Medicines and Side Effects
Answered by Dr. Michelle Gibson James 53 minutes later
Brief Answer: thyroid disease, liver disease, MS Detailed Answer: Hi, thanks for using healthcare magic Weight loss, tremor of the hands, menstrual irregularities, spasms can be related to different conditions. Some possible causes are (1) excess thyroid hormone- the weight loss occurs because thyroid hormone causes increased metabolism , the other symptoms can also be seen with thyroid disease. This can be checked by thyroid function tests. There are different causes for hyperthyroidism (increased thyroid hormone). There are different treatment methods such as radioactive iodine, surgery, anti thyroid medication. (2)liver disease- any abnormal function of the liver can also cause the symptoms that you are describing (3)excess use of caffeine- caffeine can also affect metabolism , a woman's menstrual cycle and cause sweats (4)chronic conditions such as multiple sclerois and parkinsons Because menstruation is affected by hormones which can be affected by any emotional or physical stress, any concerning mental or physical stress can result in changes to the cycle. To determine what is the cause of your symptoms, you would need to be assessed by your doctor. This would involve physical examination of the neck (to check the thyroid),as well as general examination. Blood tests such as thyroid and liver function tests would need to be done as well as a full blood count. Your doctor may also suggest imaging of the spine and brain based on the findings of the examination. I hope this helps,feel free to ask any other questions
Follow-up: Suffering from weight loss, shortened menstrual cycle, leg spasms and sweats. What is the cause? 2 minutes later
The base of my neck is a little bigger than normal.
Answered by Dr. Michelle Gibson James 25 minutes later
Brief Answer: may be due to hyperthyroidism Detailed Answer: Hi This is possibly related to thyroid disease. Your doctor can confirm this via examination of the area, listening for increased blood supply (in hyperthyroidism there is increased blood supply to the gland which can sometimes be heart) and blood tests.
People also viewed
- Hepatic encephalopathy normal ammonia
- Is nausea or vomiting a side effect of sudafed 12-hour?
- Is frequent urge to urinate a side effect of trileptal?
- Is itching a side effect of soma compound with codeine?
- Antibiotics for cavities
- Causes of shortened menstrual cycles
- What causes menstrual cycle changes
- What causes abnormal menstrual cycles
- Root canal without antibiotic
- What are the side effects of vitamins with lipotropics?
- What causes irregular menstrual cycles
- E coli bladder infection antibiotics
- Anti pancreatic islet cells negative
- What causes menstrual cycle headaches
- Is ringing or buzzing in ears a side effect of toradol?